Alert archive / Nebraska / Freeze Warnings in 2015
Freeze Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Oct 15, 2015, 2:57 AM MDT for 26 counties in Nebraska. It took effect at Oct 16, 2015, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2015, 2:57 AM MDT (08:57 UTC)
- In effect from
- Oct 16, 2015, 2:00 AM MDT
- Expired
- Oct 16, 2015, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS73 KLBF 150857 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT THU OCT 15 2015 ...FREEZE WARNING FOR WESTERN NEBRASKA FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY NIGHT INTO FRIDAY. THIS WILL USHER IN THE COLDEST AIR OF THE SEASON. A FREEZE WILL OCCUR OVER ALL OF WESTERN NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-152300- /O.UPG.KLBF.FZ.A.0002.151016T0800Z-151016T1500Z/ /O.NEW.KLBF.FZ.W.0002.151016T0800Z-151016T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR... OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... KEYSTONE...KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 357 AM CDT THU OCT 15 2015 /257 AM MDT THU OCT 15 2015/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE READINGS BY FRIDAY MORNING WILL BE IN THE UPPER 20S TO NEAR 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ POWER
4 follow-up statements
870 WWUS73 KLBF 151016 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 AM CDT THU OCT 15 2015 ...FREEZE WARNING FOR WESTERN NEBRASKA FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY NIGHT INTO FRIDAY. THIS WILL USHER IN THE COLDEST AIR OF THE SEASON. A FREEZE WILL OCCUR OVER ALL OF WESTERN NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-152300- /O.CON.KLBF.FZ.W.0002.151016T0800Z-151016T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR... OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... KEYSTONE...KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 516 AM CDT THU OCT 15 2015 /416 AM MDT THU OCT 15 2015/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... * TEMPERATURE READINGS BY FRIDAY MORNING WILL BE IN THE UPPER 20S TO NEAR 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ POWER
534 WWUS73 KLBF 152144 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM CDT THU OCT 15 2015 ...FREEZE WARNING FOR WESTERN NEBRASKA FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY NIGHT INTO FRIDAY. THIS WILL USHER IN THE COLDEST AIR OF THE SEASON. A FREEZE WILL OCCUR OVER ALL OF WESTERN NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-161145- /O.CON.KLBF.FZ.W.0002.151016T0800Z-151016T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR... OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... KEYSTONE...KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 444 PM CDT THU OCT 15 2015 /344 PM MDT THU OCT 15 2015/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... * TEMPERATURE READINGS BY FRIDAY MORNING WILL BE IN THE MID 20S TO NEAR 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TAYLOR
588 WWUS73 KLBF 160830 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT FRI OCT 16 2015 ...FREEZE WARNING FOR WESTERN NEBRASKA THIS MORNING... .COLD CANADIAN HIGH PRESSURE IS OVER WESTERN NEBRASKA EARLY THIS MORNING. A FREEZE WILL OCCUR OVER ALL OF WESTERN NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-161500- /O.CON.KLBF.FZ.W.0002.000000T0000Z-151016T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR... OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... KEYSTONE...KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 330 AM CDT FRI OCT 16 2015 /230 AM MDT FRI OCT 16 2015/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE READINGS BY FRIDAY MORNING WILL BE IN THE MID 20S TO NEAR 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ POWER
666 WWUS73 KLBF 161511 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1011 AM CDT FRI OCT 16 2015 ...FREEZING TEMPERATURES HAVE ENDED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .AS OF 10 AM CDT...TEMPERATURES HAVE WARMED INTO THE UPPER 30S AND LOWER 40S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. NEZ004>010-022>029-035>038-056>059-069>071-094-161615- /O.EXP.KLBF.FZ.W.0002.000000T0000Z-151016T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR... OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... KEYSTONE...KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 1011 AM CDT FRI OCT 16 2015 /911 AM MDT FRI OCT 16 2015/ ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED TO THE UPPER 30S AND LOWER 40S AS OF MID MORNING...SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. SINCE WIDESPREAD FREEZING CONDITIONS HAVE OCCURRED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AND WE ARE WELL BEYOND THE CLIMATOLOGICAL NORMAL FOR THE FIRST FREEZE...THIS WILL BE THE LAST FREEZE OR FROST HEADLINE ISSUED UNTIL NEXT SPRING. $$ BUTTLER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 14, 10:12 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 14, 10:12 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1112 PM CDT WED OCT 14 2015 .SYNOPSIS... ISSUED AT 633 PM CDT WED OCT 14 2015 A STRONG AREA OF PACIFIC CANADIAN HIGH PRESSURE LOCATED ACROSS BRITISH COLUMBIA WILL MOVE INTO THE CENTRAL PLAINS THURSDAY SETTING THE STAGE FOR A POTENTIAL FIRST FREEZE OF THE FALL SEASON. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 325 PM CDT WED OCT 14 2015 A COLD FRONT WILL MOVE SOUTH THROUGH THE CENTRAL PLAINS TONIGHT. THIS FRONT WILL USHER IN COOLER TEMPERATURES THURSDAY...WITH HIGHS ABOUT 10 TO 15 DEGREES COOLER THAN TODAY. THE STRONGEST COLD AIR ADVECTION WILL REMAIN CONFINED TO NORTHERN/NORTHWEST NEBRASKA WHERE HIGHS WILL ONLY TOP OUT IN THE LOWER TO MID 60S. FARTHER SOUTH ACROSS CENTRAL AND SOUTHWEST NEBRASKA...HIGHS IN THE UPPER 60S ARE FORECASTED. NORTH WINDS WILL INCREASE QUICKLY THURSDAY MORNING BEHIND THE FRONT...WITH BUFKIT SOUNDING DATA SUPPORTING WINDS SPEEDS OF 15 TO 20 MPH WITH GUSTS NEARING 30 MPH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 325 PM CDT WED OCT 14 2015 MODEL OUTPUT IS STILL IN PRETTY DECENT AGREEMENT THAT A HARD FREEZE IS SLATED FOR THE NEBRASKA SANDHILLS AND PLATTE VALLEY FRIDAY MORNING...SO OUR CONFIDENCE IS HIGH IN THAT SCENARIO. OUTSIDE OF THOSE AREAS...WIDESPREAD TEMPERATURES OF 28-32F ARE LIKELY. WE BELIEVE THAT A FREEZE WATCH IS APPROPRIATE FOR A LARGE PART OF WESTERN AND NORTH CENTRAL NEBRASKA AND THAT IT COULD BE WHITTLED DOWN AS NEEDED WITH THE SUBSEQUENT FORECAST ISSUANCES TONIGHT AND THURSDAY. LOOKING THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...A TRAJECTORY DEVELOPS FROM THE TEXAS GOLF COAST SATURDAY OR SATURDAY NIGHT TO BEGIN BRINGING SOME MOISTURE INTO KANSAS AND NEBRASKA. THOUGH THE BOUNDARY LAYER IS QUITE DRY INITIALLY...BETTER SATURATION IS EXPECTED LATE MONDAY THROUGH TUESDAY. IN CENTRAL...SOUTH CENTRAL AND SOUTHWEST NEBRASKA...ELEVATED (BASE 800MB) LIFTED INDICES OF ZERO TO -2C CAN BE EXPECTED SO THERE IS AT LEAST A POSSIBILITY OF THUNDER IN THOSE AREAS. PRECIPITABLE WATER IN CENTRAL AND EASTERN NEBRASKA IS FORECAST TO APPROACH AN INCH...SO SIGNIFICANT AMOUNTS ARE POSSIBLE. BECAUSE THAT IS STILL DAYS 5 AND 6...WE WILL KEEP THE PROBABILITY 30 PERCENT OR LOWER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1112 PM CDT WED OCT 14 2015 VFR IS EXPECTED ALL AREAS OVERNIGHT THROUGH THURSDAY EVENING. STRONG HIGH PRESSURE ACROSS BRITISH COLUMBIA WILL BUILD INTO THE NRN PLAINS AND RIDGE SOUTH INTO NEBRASKA. SCATTERED MIDLEVEL CLOUDS NEAR 10KFT MAY AFFECT THE FCST AREA THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...SPRINGER AVIATION...CDC
Hazardous weather outlook, Oct 14, 2:39 PM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT WED OCT 14 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT WED OCT 14 2015 /239 PM MDT WED OCT 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE IS LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
Nearby
Freeze Warnings in Nebraska, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.